Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Severe pain in rib cage after taking iron tablet. Having low ferritin levels. Reason?

I have a rib cage stomach can t tolerate iron tablet. Anyhow one doctor gave me easy iron tablet that is iron after 2 months of taking it I had severe pain at night In my rib cage.I took some antacids and some pain killers.I stopped taking that tablet.but now todAy when I took it I had the same pain.I have low ferritin it s important to have it this this pain due to iron email address is safia_Ahmed_23@ WWW.WWWW.WW
Asked On : Thu, 24 Jan 2013
Answers:  1 Views:  228
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Welcome to Healthcaremagic.

Yes, the pain in the chest you have could probably be due to the gastritis caused by the oral iron preparation.This is very commonly encountered side effect of the oral iron.

You may have to take antacids when on iron treatment and also a week after stopping the iron preparation.

Also you can discuss with your treating doctor and plan on taking parenteral iron preparations in the form of injections.

Wish you good health.

Answered: Wed, 30 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor